MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC PROTECTION SLEEVE FOR 2.8MM VA DRILL GUIDE - LONG

WRIGHTS LANE SYNTHES USA PRODUCTS LLC PROTECTION SLEEVE FOR 2.8MM VA DRILL GUIDE - LONG
Model Number 03.127.006
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reporter is a synthes employee.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, a protection sleeve was bent when it was putting the set back together.The sales consultant attempted to unbend it and it broke.There was no patient involvement.This complaint involves one (1) device.This is 1 of 1 for report (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Part: 03.127.006.Lot: 8254830.Manufacturing site: bettlach.Release to warehouse date: 27.March 2013.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Visual inspection: upon visual inspection, the handle was received separated from the sleeve.It was observed that the weld around the sleeve was cracked/fractured.Hence the complaint is confirmed.Dimensional inspection: since the complaint condition involved a cracked weld, a relevant dimensional inspection could not be performed.Conclusion: the complaint is conformed for broken condition.While no definitive root cause could be determined, it is possible that the device encountered unintended forces or excessive bending/torsional forces at the weld leading to the breakage.During this investigation no product design or manufacturing issues were observed that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
PROTECTION SLEEVE FOR 2.8MM VA DRILL GUIDE - LONG
Common Device Name
GUIDE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9268134
Report Number2939274-2019-61913
Device Sequence Number19300977
Product Code FZX
UDI-Device Identifier10886982075062
UDI-Public(01)10886982075062
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.127.006
Device Catalogue Number03.127.006
Device Lot Number8254830
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/28/2019
Initial Date Received by Manufacturer 10/17/2019
Supplement Date Received by Manufacturer12/03/2019
Initial Report FDA Received Date11/01/2019
Supplement Report FDA Received Date12/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1